Alert archive / Nebraska / Tornado Warnings in 2013

Tornado Warning 38, NWS Hastings, NE

October 3, 2013Fillmore County, Nebraska

NWS Hastings, NE issued this tornado warning at Oct 3, 2013, 9:23 PM CDT for Fillmore County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2013, 9:23 PM CDT (02:23 UTC)
Expired
Oct 3, 2013, 10:00 PM CDT
In force
37 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Fillmore County, NE

The radar

The Grand Island radar (KUEX), 86 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 3, 8:16 PM CDTSevere Thunderstorm WatchSPC9 hr
Oct 3, 9:13 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WFUS53 KGID 040223
TORGID
NEC059-040300-
/O.NEW.KGID.TO.W.0038.131004T0223Z-131004T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
923 PM CDT THU OCT 3 2013

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1000 PM CDT

* AT 920 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MILLIGAN...OR 27 MILES SOUTH OF YORK....
  AND MOVING EAST AT 30 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MILLIGAN.

PEOPLE IN MILLIGAN NEED TO SEEK SHELTER NOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4043 9737 4044 9756 4058 9754 4059 9753
      4061 9736
TIME...MOT...LOC 0223Z 263DEG 25KT 4050 9740

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BRYANT
2 follow-up statements
259 
WWUS53 KGID 040229
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
929 PM CDT THU OCT 3 2013

NEC059-040300-
/O.CON.KGID.TO.W.0038.000000T0000Z-131004T0300Z/
FILLMORE NE-
929 PM CDT THU OCT 3 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL FILLMORE
COUNTY UNTIL 1000 PM CDT...

AT 925 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MILLIGAN...OR 29 MILES SOUTHEAST OF YORK...MOVING
EAST AT 25 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
MILLIGAN.

PEOPLE IN MILLIGAN SHOULD BE IN SHELTER NOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4043 9737 4044 9756 4058 9754 4059 9753
      4061 9736
TIME...MOT...LOC 0229Z 271DEG 23KT 4049 9734

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BRYANT
320 
WWUS53 KGID 040248
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CDT THU OCT 3 2013

NEC059-040258-
/O.CAN.KGID.TO.W.0038.000000T0000Z-131004T0300Z/
FILLMORE NE-
948 PM CDT THU OCT 3 2013

...THE TORNADO WARNING FOR EAST CENTRAL FILLMORE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST...OUT OF THE 
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

LAT...LON 4043 9737 4044 9756 4058 9754 4059 9753
      4061 9736
TIME...MOT...LOC 0248Z 271DEG 23KT 4040 9718

$$

BRYANT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Oct 3, 7:15 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 3, 7:15 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
715 PM CDT THU OCT 3 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 412 PM CDT THU OCT 3 2013

ALOFT: SW FLOW REMAINS AS WE AWAIT A STRONG UPR LOW OVER THE WRN
USA /HGTS 2 STANDARD DEVIATIONS BELOW NORMAL/. THIS LOW WILL
INITIATE CYCLOGENESIS AS IT SWINGS THRU UT AND CO TNGT. IT WILL
REFORM OVER THE PANHANDLE TOMORROW.

SFC: A STRONG COLD FRONT BISECTED THE FCST AREA AND WAS BEING
ENHANCED BY DIFFERENTIAL HEATING. EXTENSIVE LOW STRATUS ON THE
COLD SIDE HAS KEPT TEMPS JAMMED IN THE 50S AT LEXINGTON AND ORD.
THE FRONT HAS BEEN ON THE MOVE AND IT CAN BE SEEN DROPPING SE IN
SATELLITE AND RADAR IMAGERY. IT HAS PASSED THRU EAR AND GRI IN THE
LAST HR. WHAT EXACTLY OCCURS WITH THIS FRONT REMAINS UNCERTAIN. IT
COULD STALL AND REMAIN STATIONARY TNGT...OR COULD MOVE BACK NW AS
THE NEW LEE LOW HEADS NE ACROSS THE FCST AREA TOMORROW.

REST OF THIS AFTN: WE CONT TO MONITOR POTENTIAL FOR TSTM
DEVELOPMENT. MUCH OF THE FCST AREA IN THE WARM SECTOR HAS BEEN
STUCK IN STRATOCU TODAY WHICH AS INHIBITED HEATING. IN
ADDITION...WAVE CLOUDS INDICATE A CAP REMAINS IN PLACE.
CONFIDENCE IS NOT HIGH TSTMS WILL DEVELOP. IF THEY DO SVR HAIL AND
WIND IS POSSIBLE. DEEP LAYER SHEAR ARE SUPPORTIVE AND BACKED
WINDS IN THE LOW-LVLS/CLOCKWISE-TURNING HODOGRAPHS SUGGEST A
TORNADO IS POSSIBLE. BEST CHANCE FOR ISOLATED TSTMS WILL BE S OF
HWY 6.

OVERALL...POPS HAVE BEEN LOWERED SUBSTANTIALLY THIS AFTN-TOMORROW.
PRESENT INDICATIONS ARE THAT WE ARE PROBABLY DONE WITH
SUBSTANTIAL RAIN.

TNGT: TSTM THREAT EXPECTED TO END BY 10 PM. OTHERWISE QUIET. THE
LLJ WILL BE ORIENTED E OF THE FCST AREA. A MILD NGT S OF THE
FRONT.

DENSE FOG?: LOTS OF LOW CLOUDS TODAY SUGGEST POTENTIAL FOR FOG IN
AREAS WHERE WINDS BECOME LGT. COULD BE DENSE AND BELIEVE THERE IS
A LOW PROBABILITY /30 PERCENT/ THAT AN ADVISORY MAY BE REQUIRED IN
SOME COUNTIES.

TOMORROW: CLOUDY AND COOL TO START MOST AREAS. POTENTIAL FOR MRNG
FOG. GRADUAL CLEARING. THE UPR LOW TRACKING THRU THE PANHANDLE
WILL MEAN DRY SLOT HERE. STRONG CAA AS THE LOW MOVES BY AND
BECOMING WINDY.

THERE IS A SUBJECTIVE 90 PERCENT PROBABILITY THAT AREAS S AND W
OF THE TRI-CITIES WILL REQUIRE A WIND ADVISORY TOMORROW AFTN. THE
WINDS ARE IN THE FCST. ISSUANCE PROBABLY OCCURS WITH THE 4 AM FCST
TOMORROW MRNG.

POST MORTEM: A BUSY DAY WITH FOLLOW-UP AND DATA COLLECTION FROM
THE IMPRESSIVE RAINFALL EVENT LAST NGT. OUR SUMMARY LSR HAS THE
MOST IMPRESSIVE TOTALS. THE LENGTHY LCO PRODUCT IS MORE
COMPREHENSIVE. ESSENTIALLY 2-5" FELL OVER THE NE HALF OF THE FCST
AREA WITH A COUPLE POINT TOTALS OF 6-8". THAT ONE TO TWO MONTH/S
WORTH OF RAIN IN ROUGHLY 6 HRS! WE HAVE SEEN RISES ON AREA RIVERS.
THE MOST DRAMATIC INCREASES HAS BEEN ON THE CEDAR...LITTLE BLUE
AND LOUP RVRS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 412 PM CDT THU OCT 3 2013

FOCUS WILL BE DURING THE FRIDAY NIGHT INTO SUNDAY MORNING PART OF
THE FORECAST AS OUR CWA WILL BE DEALING WITH THUNDERSTORM
POTENTIAL AND STRONG WINDS FRIDAY EVENING...COLD AND BLUSTERY ON
SATURDAY...AND THEN FROST POTENTIAL SUNRISE SUNDAY. AFTER THAT
TRANQUIL WEATHER MOVES IN AT LEAST FOR THE EARLY PART OF THE
WORKWEEK.

CONSISTENCY AMONG THE  MODELS JUST NOT THERE WITH THIS FIRST
SYSTEM CONSIDERING IT IS ONLY A DAY OR TWO OUT. LOOKING AT 500
MB...THE UPPER LOW THAT IS NOW LOCATED OVER SOUTHERN IDAHO WILL
BE ON THE MOVE OVER  THE NEXT FEW DAYS. THE UNCERTAINTY LIES IN
THE TRACK OF THE SYSTEM ALONG WITH HOW MUCH IT DEEPENS. BY 00Z
SAT THE 12Z NAM RUN PLACES A 549 LOW JUST NORTHWEST OF VALENTINE
WHILE THE 00Z EC RUN HAS IT AT 560 DM ON THE NEB/WY BORDER IN THE
SOUTHERN PANHANDLE. THATS ABOUT A 200 MILE DIFFERENCE WITH THE
REST OF THE MODEL SUITE SOMEWHERE IN BETWEEN. CHECKING THE
PLACEMENT OF THE  EC 12 HOURS INTO THE RUN SHOWS IT IS PRETTY
CLOSE AT THE MOMENT. WILL NEED TO GRAB A QUICK LOOK AT THE 12Z
EC...BUT WILL MOST LIKELY NOT GO WITH THE SLOWER SOLUTION AS ITS
AN OUTLIER. THE LATEST GFS IS A LITTLE FASTER THAT THE PREVIOUS
RUN AND IS SIMILAR TO THE NAM THROUGH 12Z SAT. AFTER THAT THE NAM
MOVES IT OUT MUCH QUICKER...PLACING IT OVER NORTHERN LAKE
SUPERIOR BY 12Z SUN. OLD EC HAS UPPER LOW OVER WESTERN IOWA BY
THIS TIME RESULTING IN A DIFFERENCE OF OVER 500 MILES BETWEEN THE
TWO SOLUTIONS.

THE REASON ALL OF THIS IS IMPORTANT IS OBVIOUSLY THE SPEED OF THE
SYSTEM WILL DICTATE FRONTAL PASSAGE...PRECIPITATION CHANCES...WHEN
THE WINDS SHIFT AND REALLY PICK UP...ETC. NAM HAS SURFACE LOW
OVER EXTREME SOUTHWEST MINNESOTA BY 00Z SATURDAY...WHILE GFS IS
SLOWER...OVER NORTHEAST NEBRASKA...AND EC OVER SOUTHEAST
NEBRASKA. IF NAM VERIFIED WE WOULD ALREADY BE SEEING STRONG WINDS
BY NOON FRIDAY...WHILE THEY WOULD PICK UP FRIDAY NIGHT IF THE GFS
VERIFIES.

AT THIS POINT WILL LEAN MORE TOWARD THE MIDDLE OF THE ROAD
SOLUTIONS...SOMEWHERE BETWEEN THE EC AND NAM. AS FAR
PRECIPITATION IS CONCERNED...LOOKING MORE AND MORE LIKE ANY
THUNDERSTORMS THAT FIRE ALONG THE COLD FRONT SHOULD BE EAST OF
THE CWA BY 00Z SAT. MIGHT LEAVE A LITTLE BUFFER IN THE
EASTERN/SOUTHEAST PART OF THE CWA FOR A FEW HOURS JUST IN CASE
THE SYSTEM SLOWS DOWN. OTHERWISE GIVEN THE TRACK OF THE UPPER
LOW...THE BULK OF THE DEFORMATION ZONE PRECIPITATION SHOULD BE
NORTH OF THE CWA.

OTHERWISE THE SURFACE LOW REALLY GETS WOUND UP FRIDAY NIGHT INTO
SATURDAY WITH THE PRESSURE GRADIENT EXPECTED TO BE IN EXCESS OF
20 MB. WIND ADVISORY WILL MOST LIKELY BE NEEDED BUT STILL OVER 24
HOURS OUT SO WILL LET FOLLOWING SHIFTS DEAL WITH IT AS THAT WILL
STILL GIVE CUSTOMERS PLENTY OF NOTICE. COLD AIR WILL ALSO FILTER
IN BEHIND THE FRONT AS 1000-500 MB THICKNESSES DROP FROM TE
CURRENT 575 DM TO 545 DM. SHOULD STILL BE TOO MUCH WIND FOR FROST
ON SATURDAY MORNING BUT BY SUNDAY THE LOW PRESSURE SYSTEM SHOULD
HAVE MOVED FAR ENOUGH NORTHEAST TO ALLOW THE GRADIENT...AND THUS
THE WINDS...TO WEAKEN TO THE POINT WHERE FROST IS POSSIBLE.

SUNDAY AFTERNOON INTO THE MIDDLE OF THE WORKWEEK STILL LOOKS
QUIET WITH UPPER RIDGING IN PLACE. THE NEXT TROUGH OF LOW
PRESSURE IS THEN SLATED FOR THE THUR-FRI TIME FRAME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 715 PM CDT THU OCT 3 2013

MVFR CONDITIONS EXPECTED FOR THE MOST PART TO START THE TAF
PERIOD...WITH CONDITIONS DETERIORATING TO IFR 02-14Z...FOLLOWED BY
VFR CONDITIONS 14Z ONWARD.

A LOW LEVEL BAROCLINIC ZONE CLEARED GRI A COUPLE HOURS AGO AND
STRATUS REMAINS ENTRENCHED ACROSS PORTIONS OF CENTRAL
NEBRASKA...JUST 30-50 MILES NORTHWEST OF THE SURFACE FRONT. A
CEILING NEAR 500FT AGL IS BEING OBSERVED AT MANY POINTS NORTHWEST
OF A LINE FROM KLXN TO KODX AND THE CURRENT THINKING IS THAT THIS
IFR CEILING WILL SHIFT SOUTHEAST...EVENTUALLY IMPACTING
GRI...SHORTLY AFTER SUNSET AS THE LOW LEVEL BAROCLINIC ZONE ALSO
CONTINUES TO SLOWLY SHIFT SOUTHEAST. THE LOW LEVEL BAROCLINIC ZONE
IS EXPECTED TO EVENTUALLY SHIFT BACK TO THE NORTHWEST...BUT NOT
UNTIL AFTER SUNRISE FRIDAY. ONCE THE LOW LEVEL BAROCLINIC ZONE
LIFTS NORTHWEST...THE STRATUS SHOULD ALSO MOVE NORTHWEST AWAY FROM
GRI. AS A RESULT...A CEILING NEAR 900FT AGL IS CURRENTLY FORECAST
AT GRI 02-14Z. ALL THAT BEING SAID...IT IS IMPORTANT TO NOTE THAT
THE PRECISE TIMING OF STRATUS INFILTRATION INTO GRI IS SOMEWHAT IN
DOUBT AND TAF AMENDMENTS REMAIN POSSIBLE.

SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TONIGHT ALONG
THE AXIS OF A ~50KT 850MB JET STREAK...BUT AT THIS TIME THE BULK
OF THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN MORE
OVER EASTERN NEBRASKA. ALTHOUGH THERE IS A CHANCE GRI COULD
OBSERVE MEASURABLE PRECIPITATION TONIGHT...THE PROBABILITY OF SUCH
ACTIVITY BEING REALIZED AT GRI IS TOO LOW FOR INSERTION INTO THE
TAF AT THIS TIME. HEADING INTO THE DAY FRIDAY...A POTENT STORM
SYSTEM WILL MOVE INTO THE PLAINS...BUT THE CURRENT FORECAST TRACK
OF THIS SYSTEM SUGGESTS THE CENTRAL PLAINS WILL BE OVERCOME BY A
MID LEVEL DRY INTRUSION AND AS A RESULT...DECREASING CLOUD COVER
AND LITTLE IF ANY CHANCE FOR RAIN IS FORECAST.

ONCE THE LOW LEVEL BAROCLINIC ZONE DOES MOVE BACK TO THE NORTHWEST
ON FRIDAY...AN INCREASING LOW LEVEL PRESSURE GRADIENT WILL PROVIDE
A STRONG LOW LEVEL WIND FIELD. GUIDANCE SUGGESTS A SOUTH/SOUTHWEST
WIND...SUSTAINED AT AROUND 20KTS AND GUSTING TO AROUND
30KTS...WILL BE REALIZED 18Z ONWARD AND SUCH CONDITIONS HAVE BEEN
FORECAST IN THE TAF.

FINALLY...DECREASING LOW LEVEL DEWPOINT DEPRESSIONS AND INCREASING
LOW LEVEL TURBULENT MIXING MAY PROMOTE PATCHY LIGHT DRIZZLE ACROSS
THE AREA...AND PERHAPS SOME FOG IN MORE SHELTERED AREAS.
SIGNIFICANT VISIBILITY RESTRICTION IS NOT CURRENTLY EXPECTED...BUT
THERE MAY BE A PERIOD OF ~5SM VISIBILITY RESTRICTION AT GRI AND
SUCH CONDITIONS ARE FORECAST 09-14Z.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HALBLAUB
LONG TERM...EWALD
AVIATION...BRYANT
Hazardous weather outlook, Oct 3, 8:58 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT THU OCT 3 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
042130-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
858 PM CDT THU OCT 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS PORTIONS OF
SOUTH CENTRAL NEBRASKA...GENERALLY EAST OF HIGHWAY 281. HAIL TO
AROUND THE SIZE OF GOLF BALLS AND WIND GUSTS TO AROUND 60 MPH WILL
BE THE PRIMARY SEVERE WEATHER THREATS.

AREAS OF FOG MAY DEVELOP TONIGHT...AND WHERE WINDS BECOME LIGHT...
THE FOG COULD BE DENSE...REDUCING THE VISIBILITY TO ONE QUARTER
MILE OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANY AREAS OF FOG FRIDAY MORNING WILL END BY LATE MORNING. IN THE
AFTERNOON...THERE IS A SLIGHT CHANCE FOR A NARROW LINE OF
SCATTERED THUNDERSTORMS. AT THIS TIME NO SEVERE WEATHER IS
EXPECTED...BUT IF ANY STRONG STORMS DEVELOP...THEY WILL BE CAPABLE
OF PRODUCING WINDS TO AROUND 40 MPH AND HAIL UP TO THE SIZE OF
DIMES. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...EAST
OF HIGHWAY 281.

WINDY CONDITIONS WILL DEVELOP FRIDAY AFTERNOON...ESPECIALLY FOR
AREAS ALONG AND SOUTH OF INTERSTATE 80. THESE WINDS WILL EXPAND TO
INCLUDE THE ENTIRE OUTLOOK AREA FRIDAY NIGHT INTO SATURDAY.
SUSTAINED WINDS AROUND 30 MPH...WITH OCCASIONAL GUSTS TO BETWEEN
40 AND AROUND 45 MPH ARE LIKELY AT TIMES.

THEN FROM SATURDAY NIGHT INTO SUNDAY MORNING...THE COLDEST AIR
MASS SO FAR THIS SEASON WILL SETTLE INTO THE REGION. ALTHOUGH
THERE IS PLENTY OF UNCERTAINTY REGARDING CLOUD COVER AND WIND
SPEEDS...TEMPERATURES WILL DROP INTO THE 30S IN MOST
LOCATIONS...WITH THE FORMATION OF PATCHY FROST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF SOUTH
CENTRAL NEBRASKA...GENERALLY EAST OF HIGHWAY 281.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB/BRYANT

In the hours before

Special weather statement, Oct 3, 7:54 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
754 PM CDT THU OCT 3 2013

NEZ076-040130-
CLAY NE-
754 PM CDT THU OCT 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 830 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLAY CENTER...OR 17 MILES EAST OF
HASTINGS...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARVARD...
  SARONVILLE...
  SUTTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4038 9795 4050 9826 4070 9818 4070 9815
      4068 9783
TIME...MOT...LOC 0054Z 214DEG 21KT 4053 9807

BRYANT
Local storm report, Oct 3, 9:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
906 PM CDT THU OCT 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             2 W GENEVA              40.53N 97.64W
10/03/2013  E0.88 INCH       FILLMORE           NE   FIRE DEPT/RESCUE

&&

SALTZMAN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 7:54 PM CDTSpecial Weather StatementGIDClay36 min
Oct 3, 8:03 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton27 min
Oct 3, 8:29 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York46 min
Oct 3, 8:44 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, York31 min
Oct 3, 9:10 PM CDTSevere Thunderstorm WarningGIDFillmore, York50 min
Oct 3, 9:50 PM CDTSpecial Weather StatementGIDFillmore40 min
Oct 3, 9:58 PM CDTSpecial Weather StatementGIDNance32 min
Oct 3, 10:46 PM CDTSpecial Weather StatementGIDNance44 min
Oct 4, 5:14 AM CDTWind AdvisoryGIDBuffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 2 more18 hr

Nearby

Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.